MAUDE Adverse Event Report: CORCYM CANADA CORP. MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number DLA19
Medical Device Problem Codes Degraded (1153); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446)
Date of Event 05/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla19, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla19 mitroflow aortic pericardial heart valve at the time of manufacture and release.Remains implanted.
 
Event or Problem Description
On (b)(6) 2014, a mitroflow valve dla19 was implanted in aortic position.In 2014 the patient had aortic valve failure, calcification and severe fatigue.As reported, the patient has been in heart failure 2 years post op, and was taken to hospital on (b)(6) 2021 with trouble breathing while seated.The valve was not explanted as there was a very high mortality rate.Based on the echocardiogram reports provided on (b)(6) 2016 an echo showed moderate eccentric aor (paravalvular), the peak gradient was 60mmhg the mean gradient was 33mmhg.It also showed severe aortic bioprosthesis dysfunction with moderate paravalvular leak and at least moderate aortic stenosis.It was also noted that the patient had moderate central mr and moderate pulmonary hypertension with moderate to severe tricuspid regurgitation (tr).Based on this echo there was significant worsening since the previous study.On (b)(6) 2019 the echo showed evidence of severe stenosis of the aortic valve prosthesis, mild paravalvular aortic regurgitation, mean gradient is 31mmhg.It was also noted that the patient had mitral annular calcification and moderate mitral regurgitation.On (b)(6) 2021 the echo showed that the rcc is immobile, gradients are elevated across the valve, mild central ai and moderate paravalvular ai.The mean gradient is 36mmhg and there was moderate to severe mr and severe tr.
 
Additional Manufacturer Narrative
A review of the function test video performed at the time of manufacture and release of the valve was also completed.The review showed synchronous opening and closing if the valve with smooth, continuous motion and no leaflet fluttering.The valve model # dla19, s/n # (b)(6) meets all function test quality control criteria as outlined in the manufacturing procedure.Since the device remains implanted, no further investigation is possible at this time.Based on the information available, it is not possible to establish a definitive root cause for the reported event.However, from the document review performed, no manufacturing deficiencies were identified.As reported in the scientific literature, structural valve deterioration is the major cause of failure of bioprosthetic heart valves.It is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this mitroflow valve.It should be noted that structural valve deterioration is listed as a possible adverse event in the mitroflow ifu.The event is, therefore, a known inherent risk of the device.
 
Event or Problem Description
On (b)(6) 2014, a patient with aortic valve failure, calcification and fatigue underwent to aortic valve replacement.A mitroflow valve dla19 (size 19) was implanted.On (b)(6) 2016, an echo reported moderate eccentric paravalvular leak, with peak gradient of 66 mmhg and mean gradient 33 mmhg.Severe aortic dysfunction with moderate regurgitation and stenosis.Moderate central mitral regurgitation (mr), moderate pulmonary hypertension, rv size and function preserved.Rv pacemaker lead in place.Mild pulmonary insufficiency (it is reported significant worsening since previous study).On (b)(6) 2019 the echo showed evidence of severe stenosis of the aortic valve prosthesis, mild paravalvular aortic regurgitation, mean gradient is 31mmhg.It was also noted that the patient had mitral annular calcification and moderate mitral regurgitation.Left atrium volume is moderately increased (it is reported that; compared with previous, the study is similar, however with right ventricular systolic pressure is lower).On (b)(6) 2021 tee was completed to verify possibility for viv; the echo showed that the rcc is immobile, gradients are elevated across the valve, mild central ai and moderate paravalvular ai.The mean gradient is 36mmhg and there was moderate to severe mr and severe tr, severe pulmonary hypertension.The patient¿s bsa is 1.7.As reported, the patient was taken to hospital on (b)(6) 2021 with trouble breathing while seated.The valve was not explanted as a re-do surgery was deemed high risk for the patient¿s age.
 
Additional Manufacturer Narrative
Updated fields: b4, b5, g3, g6, h2, h6.The manufacturer didn't receive any additional details related to the reported event.As such, no further investigation can be performed at this time and the root cause of the reported event will remains the same.Due to the significant time elapsed from when the incident was reported and the paucity of information available to the manufacturer regarding patient's management over time and possible additional comorbidities arisen, the manufacturer doesn't deem appropriate to change the type of report flag (serious injury).It should also be noted that the patient had an rv lead implanted and it cannot be excluded that non-physiological right ventricular pacing could have contributed to the degeneration of patient's conditions over time.
 
Event or Problem Description
On (b)(6) 2014, a patient with aortic valve failure, calcification and fatigue underwent to aortic valve replacement.A mitroflow valve dla19 (size 19) was implanted.On (b)(6) 2016, an echo reported moderate eccentric paravalvular leak, with peak gradient of 66 mmhg and mean gradient 33 mmhg.Severe aortic dysfunction with moderate regurgitation and stenosis.Moderate central mitral regurgitation (mr), moderate pulmonary hypertension, rv size and function preserved.Rv pacemaker lead in place.Mild pulmonary insufficiency (it is reported significant worsening since previous study).On (b)(6) 2019 the echo showed evidence of severe stenosis of the aortic valve prosthesis, mild paravalvular aortic regurgitation, mean gradient is 31mmhg.It was also noted that the patient had mitral annular calcification and moderate mitral regurgitation.Left atrium volume is moderately increased (it is reported that; compared with previous, the study is similar, however with right ventricular systolic pressure is lower).On (b)(6) 2021 tee was completed to verify possibility for viv; the echo showed that the rcc is immobile, gradients are elevated across the valve, mild central ai and moderate paravalvular ai.The mean gradient is 36mmhg and there was moderate to severe mr and severe tr, severe pulmonary hypertension.The patient¿s bsa is 1.7.As reported, the patient was taken to hospital on (b)(6) 2021 with trouble breathing while seated.The valve was not explanted as a re-do surgery was deemed high risk for the patient¿s age.The manufacturer was informed by the patient's family that patient passed away on (b)(6) 2023.Reportedly patient's death was due to a deterioration in patient's condition.

Brand Name
MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
francesca crovato
5005 north fraser way
burnaby, bc 
MDR Report Key12437009
Report Number3004478276-2021-00247
Device Sequence Number4082459
Product Code LWR
UDI-Device Identifier00896208000153
UDI-Public(01)00896208000153(240)DLA19(17)160731
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2016
Device Model NumberDLA19
Device Catalogue NumberDLA19
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer10/07/2021
08/10/2023
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date11/07/2021
09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age80 YR
Patient SexFemale
Patient Weight70 KG